MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 542-11-50E
Medical Device Problem Codes Difficult to Insert (1316); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Total hip replacement.Carrying out the acetabular rhyme (ream) is rhymed (reamed) up to 50 and the final cup is passed 50, when fixing it with a 5.5 mm screw the cup is loosened and the presfit is lost, which forces the specialist to use a larger cup.Due to the prolongation of the surgery, the patient must be transferred to the icu.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a trident shell was reported.The event was not confirmed.Method & results: device evaluation and results: the device was returned for evaluation.Damage consistent with attempted implantation and subsequent explanation is visible on the shell.Material evaluation was completed and indicated the following comments: damage observed consistent with attempted implantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the event was not confirmed.Material evaluation was completed and indicated the following comments: damage observed consistent with attempted implantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Further information such as photographs/video of the event as it occurred as well as primary operative reports are required to complete the investigation and determine a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT PSL HA CLUSTER 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10792324
Report Number0002249697-2020-02340
Device Sequence Number16898068
Product Code JDI
UDI-Device Identifier07613327037265
UDI-Public07613327037265
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number542-11-50E
Device Catalogue Number542-11-50E
Device Lot Number72416602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age53 YR
Patient Weight70